Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 244, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2016, 12:50 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2016, 12:50 AM CDT (05:50 UTC)
- Expired
- Oct 12, 2016, 1:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -671 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437
WUUS54 KTSA 120550
SVRTSA
OKC113-117-120630-
/O.NEW.KTSA.SV.W.0244.161012T0550Z-161012T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT WED OCT 12 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 130 AM CDT
* AT 1249 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF HOMINY TO 3 MILES NORTHWEST OF
RALSTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK... HOMINY...
CLEVELAND... FAIRFAX...
WYNONA... RALSTON...
OSAGE... BURBANK...
BLACKBURN... WALNUT CREEK STATE PARK...
SOUTHWESTERN KAW LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
3674 9683 3676 9682 3642 9600 3618 9612
3653 9700 3653 9696 3655 9692 3655 9690
3657 9689 3660 9692 3658 9698 3659 9706
3660 9704 3668 9706
TIME...MOT...LOC 0549Z 273DEG 25KT 3641 9635 3653 9679
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
801
WWUS54 KTSA 120618
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT WED OCT 12 2016
OKC117-120627-
/O.CAN.KTSA.SV.W.0244.000000T0000Z-161012T0630Z/
PAWNEE OK-
118 AM CDT WED OCT 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3669 9679 3667 9661 3642 9600 3625 9609
3654 9673 3656 9675 3656 9678 3660 9687
TIME...MOT...LOC 0617Z 267DEG 33KT 3637 9595 3660 9662
$$
OKC113-120630-
/O.CON.KTSA.SV.W.0244.000000T0000Z-161012T0630Z/
OSAGE OK-
118 AM CDT WED OCT 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL OSAGE COUNTY...
AT 117 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF SKIATOOK TO 4 MILES NORTHEAST OF
FAIRFAX...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK... HOMINY...
FAIRFAX... WYNONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9679 3667 9661 3642 9600 3625 9609
3654 9673 3656 9675 3656 9678 3660 9687
TIME...MOT...LOC 0617Z 267DEG 33KT 3637 9595 3660 9662
HAIL...1.00IN
WIND...60MPH
$$160
WWUS54 KTSA 120626
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT WED OCT 12 2016
OKC113-120636-
/O.EXP.KTSA.SV.W.0244.000000T0000Z-161012T0630Z/
OSAGE OK-
126 AM CDT WED OCT 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY WILL
EXPIRE AT 130 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3669 9679 3667 9661 3642 9600 3625 9609
3654 9673 3656 9675 3656 9678 3660 9687
TIME...MOT...LOC 0625Z 273DEG 25KT 3637 9595 3660 9662
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 12:02 AM CDT, 48 minutes earlier.
Area forecast discussion, Oct 12, 12:02 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1202 AM CDT WED OCT 12 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will remain possible overnight across parts of Northeast Oklahoma into far Northwest Arkansas as a cold front approaches. Also overnight into Wednesday...southerly winds could help to transport areas of MVFR ceilings into Southeast Oklahoma and Northwest Arkansas. During the day Wednesday...showers and thunderstorms will continue to be possible mainly over Northeast Oklahoma into Northwest Arkansas ahead of the front...with scattered rain chances behind the front into Wednesday evening. The front is forecast to move into Northeast Oklahoma mid morning Wednesday and exit Southeast Oklahoma and Northwest Arkansas toward the end of the TAF period. Behind the front...breezy northerly winds and IFR/MVFR ceilings look to be possible. && .PREV DISCUSSION... /Issued 835 PM CDT TUE OCT 11 2016/ ..UPDATE... DISCUSSION... A few showers/thunderstorms have developed across northwest OK...east of the dryline and south of the approaching cold front in a ribbon of higher dewpoint air. Recent runs of the HRRR eventually shift this activity east toward northeast OK later this evening...with some increase in coverage overnight as the cold front nears. Overnight forecast is in reasonable shape...although introduced some low PoPs the remainder of the evening for the far northwest portions of the forecast area. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 70 45 66 / 30 40 10 20 FSM 65 82 57 68 / 10 20 20 20 MLC 68 79 51 67 / 10 20 10 30 BVO 63 68 41 63 / 50 40 10 20 FYV 63 76 47 66 / 10 60 40 20 BYV 64 76 46 63 / 10 60 40 10 MKO 66 75 49 68 / 20 40 10 20 MIO 66 71 44 65 / 40 60 10 10 F10 67 75 48 68 / 10 40 10 30 HHW 66 83 57 71 / 10 10 10 30 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Oct 11, 11:24 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1124 PM CDT TUE OCT 11 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1124 PM CDT TUE OCT 11 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF A LINE FROM OKMULGEE TO FAYETTEVILLE. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS NORTH OF INTERSTATE 40...WITH A LIMITED RISK OF SEVERE WEATHER. LARGE HAIL WILL BE THE PRIMARY THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...HIGH WIND POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AROUND MID MORNING WEDNESDAY...PUSHING SOUTH TO THE RED RIVER BY LATE AFTERNOON. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE FRONT DURING THE DAY WEDNESDAY. IN ADDITION...POST FRONTAL NORTHERLY WINDS WILL BE GUSTY AS WELL. THE FRONT WILL STALL SOUTH OF THE RED RIVER ON THURSDAY...WHILE AT THE SAME TIME...AN UPPER LEVEL SHORT WAVE WILL ARRIVE. THIS WILL CREATE A FAVORABLE SETUP FOR WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS...MAINLY ON THURSDAY NIGHT AND FRIDAY MORNING. THE MAIN HAZARDS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINS. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 11, 10:51 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1051 PM CDT TUE OCT 11 2016 OKZ054-059-120415- PAWNEE OK-OSAGE OK- 1051 PM CDT TUE OCT 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 1115 PM CDT... AT 1050 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HALLETT... MOVING EAST AT 40 MPH. DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... CLEVELAND... WESTPORT... OSAGE... HALLETT... WALNUT CREEK STATE PARK... LAT...LON 3621 9666 3635 9667 3639 9618 3617 9616 TIME...MOT...LOC 0350Z 269DEG 33KT 3628 9657
Special weather statement, Oct 11, 11:13 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT TUE OCT 11 2016
OKZ054-059-060-120445-
TULSA OK-PAWNEE OK-OSAGE OK-
1113 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 1145 PM CDT...
AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTPORT...
MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
SAND SPRINGS... OWASSO...
CATOOSA... MANNFORD...
SPERRY... WESTPORT...
KEYSTONE STATE PARK... TURLEY...
WALNUT CREEK STATE PARK... GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 218 AND 232.
LAT...LON 3629 9638 3633 9581 3616 9581 3616 9579
3604 9577 3613 9630 3616 9630 3617 9640
TIME...MOT...LOC 0413Z 277DEG 31KT 3621 9630Special weather statement, Oct 11, 11:35 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT TUE OCT 11 2016
OKZ054-055-120500-
WASHINGTON OK-OSAGE OK-
1135 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL MIDNIGHT CDT...
AT 1135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ELGIN...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
COPAN... ELGIN...
HULAH... WAH SHA SHE STATE PARK...
LAT...LON 3700 9579 3694 9579 3694 9581 3692 9581
3684 9631 3700 9638
TIME...MOT...LOC 0435Z 253DEG 35KT 3695 9626Special weather statement, Oct 11, 11:43 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT TUE OCT 11 2016
OKZ060-061-067-120515-
ROGERS OK-TULSA OK-WAGONER OK-
1143 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 1215 AM
CDT...
AT 1142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SAND SPRINGS...MOVING EAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
SAND SPRINGS... COWETA...
CATOOSA... VERDIGRIS...
ONETA... GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 243.
LAT...LON 3616 9611 3616 9600 3622 9600 3624 9562
3597 9572 3607 9601 3607 9606 3610 9614
TIME...MOT...LOC 0442Z 280DEG 35KT 3614 9602Special weather statement, Oct 11, 11:51 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT TUE OCT 11 2016
OKZ054-059-120530-
PAWNEE OK-OSAGE OK-
1151 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
AT 1150 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF MARLAND TO 8 MILES WEST OF RALSTON.
MOVEMENT WAS EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... RALSTON...
BLACKBURN... SKEDEE...
LAT...LON 3670 9650 3633 9654 3639 9703 3651 9703
3651 9701 3652 9701 3653 9698 3653 9696
3655 9692 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3667 9706
TIME...MOT...LOC 0450Z 278DEG 27KT 3657 9720 3653 9688Special weather statement, Oct 12, 12:14 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1214 AM CDT WED OCT 12 2016 OKZ054-059-120600- PAWNEE OK-OSAGE OK- 1214 AM CDT WED OCT 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTH CENTRAL PAWNEE COUNTIES UNTIL 100 AM CDT... AT 1213 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF BLACKBURN...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... HOMINY... BARNSDALL... WYNONA... BLACKBURN... SKEDEE... TALLANT... PERSHING... LAT...LON 3636 9671 3657 9670 3661 9613 3629 9615 TIME...MOT...LOC 0513Z 268DEG 38KT 3645 9662
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:39 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Oct 11, 10:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Oct 11, 11:13 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Oct 11, 11:35 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Oct 11, 11:43 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Oct 11, 11:51 PM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Oct 12, 12:14 AM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Oct 12, 1:03 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 12, 2:23 AM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Oct 12, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Oct 12, 3:01 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Oct 12, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Oct 12, 3:34 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 41 min |
| Oct 12, 3:48 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 12, 6:44 AM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Oct 12, 7:56 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Oct 12, 8:23 AM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Oct 12, 8:37 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 113 min |
| Oct 12, 12:36 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Oct 12, 12:53 PM CDT | Special Weather Statement | TSA | Rogers | 37 min |
| Oct 12, 1:45 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 30 min |
| Oct 12, 2:38 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.